MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET5
Medical Device Problem Codes Optical Decentration (1360); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported that the first lens had to be explanted because it was damaged by the injector.Additional information has been requested and received stating that the, during initial surgery, iol did not center initially in the or but with rotation looked centered.No damage to the iol was noted at that time.There was a slight decentration post operative day one and was worsen, so a repositioning or exchange was broken.Intraoperatively it was noted that there was a tear in the iol at one optic/haptic junction so the iol was removed in one piece and exchanged with a new iol without complications.It was reported that the iol was in good position.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The product was returned for analysis and the reported complaint was not observed.The iol was damaged and this damage was not mentioned by the customer.Iol returned pressed down on two posts of the lens case base.Solution is dried on the iol.Both haptics are deformed.The tip of one haptic is broken/torn and is not returned.The optic is deformed, the optic surface is scratched/marked-rejectable.No root cause identified as the reported complaint "tear in the lens at one optic/haptic junction" was not observed.Other damage to the iol was observed.The product was subject to handling and the reported damage was highlighted post implantation.The reported complaint is lacking in relevant information such as associated products (cartridge, handpiece, viscoelastic) used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the product contributed to the event.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24051656
Report Number9612169-2026-00123
Device Sequence Number15958362
Product Code MJP
UDI-Device Identifier00380652467230
UDI-Public(01)00380652467230(17)270821(11)230823(10)25700960
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET5
Device Lot Number25700960
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/08/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale